I recently had my period longer than usual, my lower stomach became very bloated and tender for a day and I had cramps. I'm wondering if I may have had a miscarriage and if a doctor would be able to know this? Should I take a pregnancy test? I am on the pill.
It is highly unlikely you were pregnant if you are taking the birth control pill daily. Heavier and longer periods than usual can happen on the synthetic hormones if the endometrial lining has built up or if ovulation has occurred, which it can on low dose hormones.
Of greater concern is the possibility of a sexually transmitted disease causing pelvic inflammatory disease, such as chlamydia or gonorrhea, which can result in change in bleeding, and tenderness. If the symptoms are now gone, I doubt you have anything to worry about, but any continued pelvic or abdominal discomfort would indicate you should have an exam and testing done.
Pregnancy tests cannot always pick up a miscarriage if it is very early (without a missed period) unless a highly sensitive blood test is done. The pregnancy hormone can be measured for up to 10-14 days after the pregnancy loss, depending on the length of the pregnancy. If you are truly concerned, that can be done at the Student Health Center.